Alert archive / Colorado / Flash Flood Warnings in 2013
Flash Flood Warning 10, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 19, 2013, 12:25 PM MDT for Logan County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2013, 12:25 PM MDT (18:25 UTC)
- Expired
- Jul 19, 2013, 3:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Logan County, CO
The radar
The Denver radar (KFTG), 145 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1590 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
889 WGUS55 KBOU 191825 FFWBOU COC075-192130- /O.NEW.KBOU.FF.W.0010.130719T1825Z-130719T2130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DENVER CO 1225 PM MDT FRI JUL 19 2013 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL LOGAN COUNTY IN NORTHEAST COLORADO... * UNTIL 330 PM MDT * AT 1224 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. RAINFALL AMOUNTS UP TO 4 INCHES OF RAIN HAVE FALLEN SOUTHEAST OF STERLING. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... STERLING AND ATWOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 4063 10310 4044 10309 4044 10326 4063 10326 $$ RPK
4 follow-up statements
232 WGUS75 KBOU 191856 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1245 PM MDT FRI JUL 19 2013 COC075-192130- /O.CON.KBOU.FF.W.0010.000000T0000Z-130719T2130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOGAN CO- 1245 PM MDT FRI JUL 19 2013 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR SOUTH CENTRAL LOGAN COUNTY... AT 1255 PM MDT...A WEATHER SPOTTER REPORTED UP TO 3 FEET OF STANDING WATER IN STERLING DUE TO VERY HEAVY RAINFALL. FLASH FLOODING IS ALREADY OCCURRING. DOPPLER RADAR INDICATES THAT 1 TO NEARLY 5 INCHES OF RAIN HAVE FALLEN IN THE WARNED AREA THE PAST 1.5 HOURS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...STERLING AND ATWOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 4063 10310 4044 10309 4044 10326 4063 10326 $$ TH
908 WGUS75 KBOU 191857 CCA FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1255 PM MDT FRI JUL 19 2013 COC075-192130- /O.CON.KBOU.FF.W.0010.000000T0000Z-130719T2130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOGAN CO- 1255 PM MDT FRI JUL 19 2013 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR SOUTH CENTRAL LOGAN COUNTY... AT 1255 PM MDT...A WEATHER SPOTTER REPORTED UP TO 3 FEET OF STANDING WATER IN STERLING DUE TO VERY HEAVY RAINFALL. FLASH FLOODING IS ALREADY OCCURRING. DOPPLER RADAR INDICATES THAT 1 TO NEARLY 5 INCHES OF RAIN HAVE FALLEN IN THE WARNED AREA THE PAST 1.5 HOURS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...STERLING AND ATWOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 4063 10310 4044 10309 4044 10326 4063 10326 $$ TH
250 WGUS75 KBOU 192011 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 209 PM MDT FRI JUL 19 2013 COC075-192130- /O.CON.KBOU.FF.W.0010.000000T0000Z-130719T2130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOGAN CO- 209 PM MDT FRI JUL 19 2013 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR SOUTH CENTRAL LOGAN COUNTY... AT 2 PM MDT...THE THUNDERSTORMS THAT PRODUCED HEAVY RAIN HAD DECREASED IN INTENSITY AND SHIFTED SOUTH OF LOGAN COUNTY. LIGHT RAIN REMAINED OVER SOUTH CENTRAL LOGAN COUNTY. DOPPLER RADAR ESTIMATED THAT 2 TO 5.5 INCHES OF RAIN FELL FROM SOUTHERN STERLING TO THE LOGAN-WASHINGTON COUNTY BORDER EARLIER THIS AFTERNOON. THE HEAVIEST RAINFALL WAS ALONG COUNTY ROAD 47. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...STERLING AND ATWOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. && LAT...LON 4063 10310 4044 10309 4044 10326 4063 10326 $$ TH
290 WGUS75 KBOU 192126 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 325 PM MDT FRI JUL 19 2013 COC075-192135- /O.EXP.KBOU.FF.W.0010.000000T0000Z-130719T2130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOGAN CO- 325 PM MDT FRI JUL 19 2013 ...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL LOGAN COUNTY WILL EXPIRE AT 330 PM MDT... THUNDERSTORMS ARE MOVING OUT OF THE AREA AND THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. LAT...LON 4063 10310 4044 10309 4044 10326 4063 10326 $$ TH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 10:08 AM MDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 19, 10:08 AM MDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1008 AM MDT FRI JUL 19 2013 .UPDATE...ONLY MINOR ADJUSTMENTS AT THIS TIME. SHOWERS AND TSTMS OVER THE NORTHEAST PLAINS THIS MORNING WILL PERSIST INTO THE EARLY AFTERNOON....WITH SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE MOUNTAINS AND FOOTHILLS AROUND 18Z. HRRR RUNS OFFERING DIFFERING SOLUTIONS REGARDING THE COVERAGE AND INTENSITY OF THE STORMS OVER THE FOOTHILLS THIS AFTERNOON SO WILL NOT CHANGE ANY ANYTHING REGARDING THE FLASH FLOOD WATCH AT THIS TIME. SINCE THE BURN AREAS ALREADY GOT A GOOD DOSE OF RAINFALL YESTERDAY...THAT REASON ALONE WILL JUSTIFY THE WATCH. SOME SOLUTIONS SUPPORT THE FLASH FLOOD WATCH WHILE OTHERS ARE DRIER. HARD TO SAY AT THIS POINT...SO WILL JUST HAVE TO MONITOR HOW THINGS DEVELOP. && .AVIATION...SFC WINDS BECOMING NNELY AT THIS TIME SO TREND IN THE WIND FCST STILL LOOKS ON TRACK. NO CHANGE REGARDING THE TIMING OF TSTMS THIS AFTN AND EVENING AT THIS TIME. IF HEAVY RAIN DEVELOPS WITH TSTMS THEN BRIEF MVFR CIGS/VSBYS WILL BE POSSIBLE. && .PREV DISCUSSION... /ISSUED 317 AM MDT FRI JUL 19 2013/ SHORT TERM...WATER VAPOR LOOP SHOWS UPPER LEVEL MOISTURE PLUME SHIFTING VERY SLOWLY SOUTHWARD ACROSS THE FORECAST AREA EARLY THIS MORNING. MEANWHILE...LAST NIGHTS PERSISTENT CONVECTION HAS LEFT BEHIND A MESOSCALE CONVECTIVE VORTEX...OR MCV...OVER NORTHERN WELD COUNTY... CREEPING EASTWARD. MCVS ARE QUITE RARE AROUND HERE...BUT CAN SERVE TO SPARK CONVECTION ON THE DOWNSHEAR...OR SOUTH/SOUTHEAST SIDE IN THIS CASE. HARD TO SAY EXACTLY WHERE THIS FEATURE WILL BE BY THE TIME WE REACH CONVECTIVE TEMPS...BUT SHOULD BE SOMEWHERE IN NORTHEAST COLORADO. OTHERWISE...AS THE WATER VAPOR PLUME CONTINUES TO SHIFT SOUTHWARD THIS WILL BRING A BETTER CHANCE OF STORMS TO THE DENVER METRO AREA/I-70 CORRIDOR/POINTS SOUTHWARD THIS AFTERNOON. WE COULD SEE A FEW SHOWERS LINGER THIS MORNING AS WELL...BUT CONVECTIVE STORMS WILL LIKELY INITIATE IN/NEAR THE FRONT RANGE AND DOWNSHEAR SIDE OF THE MCV BY LATE MORNING/NOON HOUR AS CONVECTIVE TEMPS ARE REACHED. POTENTIAL FOR HEAVY RAIN WILL BE THERE ESPECIALLY WITH THE HIGHEST PRECIPITABLE WATER PLUME SHIFTING SOUTHWARD TODAY. WHILE THE NORTHERN PORTIONS COULD SEE SOME DRYING AND EVEN SUBSIDENCE ON THE UPSHEAR SIDE OF THE MCV...ENOUGH FACTORS MENTIONED IN HYDROLOGY SECTION BELOW TO WARRANT A FLASH FLOOD WATCH FOR THE FOOTHILLS WITH MAIN THREAT ONCE AGAIN FOR THE BURN SCARS. COULD SEE RAINFALL RATES OF 1-1.5 INCHES IN 45 MINUTES FROM THE STRONGEST STORMS. EXPECT THINGS TO WIND DOWN FAIRLY QUICKLY THIS EVENING WITH SOME DRYING NOTED MOVING IN FROM THE NORTH/NORTHWEST. LONG TERM...A SLIGHT INCREASE IN NORTHWESTERLY FLOW ALOFT IS EXPECTED SATURDAY ALONG WITH A THETA E RIDGE ACROSS EASTERN COLORADO. CAPE VALUES OF BETWEEN 1000-1500 J/KG WILL BE FOUND OVER FAR NORTHEASTERN COLORADO. THIS WILL ALL COMBINE TO BRING A SLIGHT CHANCE OF SEVERE STRENGTH STORMS OVER THIS AREA. ELSEWHERE...ENOUGH MOISTURE WILL BE AROUND TO ALLOW FOR ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY. MOISTURE WILL BE ON THE DECREASE OVER TODAY HOWEVER...SO FLOODING CONCERNS ARE A LOT LESS. TEMPERATURES WILL BE WARMING A FEW DEGREES AS THE UPPER HIGH OVER NEVADA CIRCULATES WARMER AIR AROUND INTO THE STATE. SUNDAY THROUGH THURSDAY WILL FEATURE THE UPPER HIGH OVER NEVADA TO BEGIN TO MIGRATE BACK EAST. THIS WILL BRING AN OVERALL WARMING PATTERN. SUNDAY AND MONDAY WILL BE MOSTLY DRY EXCEPT A FEW POSSIBLE STORMS OVER THE HIGH COUNTRY. THEN A WEAK SHORTWAVE COMING DOWN OUT OF THE NORTHERN ROCKIES MAY PUSH A COOL FRONT DOWN THE LEE SIDE OF THE ROCKIES TO BRING A BRIEF RESPITE FROM THE WARM AND DRY PATTERN. HOWEVER...MODELS DISAGREEING IF THIS FRONT WILL MAKE IT INTO CO...FOR NOW WILL TREND THE FORECAST TO BRING IT IN WITH COOLER TEMPS AND SLIGHT CHANCE OF STORMS FOR THE PLAINS ON TUESDAY AND AREA WIDE WEDNESDAY. FOR THURSDAY...IT LOOKS LIKE THE UPPER LOW WHICH RETROGRADED FROM WEST VIRGINIA ALL THE WAY TO ITS CURRENT POSITION OVER SONORA, MEXICO WILL CONTINUE ITS PATH WEST...THEN GET PULLED NORTH AROUND THE UPPER HIGH. THEN ITS PROGGED TO MOVE EAST ONSHORE AND BRING MORE MOISTURE OUR WAY FOR THURSDAY. HAVE POPS ACROSS THE FORECAST AREA TO ACCOUNT FOR THIS. AVIATION...STORM THREAT IS A LITTLE HIGHER TODAY GIVEN THE ABOVE MENTIONED FACTORS SO WILL LIKELY NEED TEMPO TSRA AND GUSTY VRB WINDS TO 35 KTS FOR A FEW HOURS THIS AFTERNOON. MAIN THREAT SHOULD BE 20Z-01Z WITH STORMS SHIFTING SOUTH OF THE FRONT RANGE AIRPORTS 01Z-04Z. BRIEF IFR/MVFR CONDITIONS POSSIBLE WITH THE STRONGEST STORMS. OTHERWISE VFR CONDITIONS WILL PREVAIL THROUGH TONIGHT. HYDROLOGY...LOWER LIFTING CONDENSATION LEVELS AND RESULTANT DEEPER WARM CLOUD DEPTH NEAR 1500 METERS MEANS MORE EFFICIENT RAINERS POSSIBLE TODAY. AS A RESULT...HAVE OPTED FOR A FLASH FLOOD WATCH FOR THE FRONT RANGE FOOTHILLS WITH MAIN THREAT OF FLASH FLOODING ONCE AGAIN FOR THE BURN SCARS. COULD SEE RAINFALL RATES OF 1-1.5 INCHES IN 45 MINUTES FROM THE STRONGEST STORMS. EXPECT THINGS TO WIND DOWN BY 7-8 PM THIS EVENING WITH SOME DRYING NOTED MOVING IN FROM THE NORTH/NORTHWEST. THERE IS A CHANCE OF SUBSIDENCE AND DRYING MOVING IN A LITTLE EARLIER FOR THE NORTHERN FRONT RANGE BURN SCARS INCLUDING HIGH PARK AND FOURMILE...BUT STILL ENOUGH THREAT ESPECIALLY CONSIDERING RAINFALL YESTERDAY AND ANTECEDENT CONDITIONS TO WARRANT A WATCH AT THIS TIME. && .BOU WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 8 PM MDT THIS EVENING FOR COZ035-036. && SHORT TERM...COOPER LONG TERM....D-L AVIATION...COOPER
Hazardous weather outlook, Jul 19, 10:45 AM MDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1045 AM MDT FRI JUL 19 2013 COZ030>051-201645- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1045 AM MDT FRI JUL 19 2013 ...FLASH FLOOD WATCH FOR FRONT RANGE FOOTHILLS UNTIL 8 PM MDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE DEVELOPING INTO THE AFTERNOON. THE STORMS WILL BE SLOW MOVING AND ABUNDANT MOISTURE IN THE ATMOSPHERE WILL LEAD TO LOCALLY HEAVY RAINFALL FROM STORMS. THERE WILL BE A RISK OF FLASH FLOODING AND ROCK SLIDES...MAINLY IN THE FRONT RANGE BURN SCARS. STRONGER STORMS TODAY WILL BE CAPABLE OF PRODUCING 1 TO 1.5 INCHES OF RAIN IN 45 MINUTES. THE STORMS ARE EXPECTED TO DECREASE FROM NORTH TO SOUTH ACROSS THE AREA LATE THIS AFTERNOON AND EVENING. DAYTIME HEATING COMBINED WITH A DEEP MOISTURE PLUME OVER COLORADO WILL LEAD TO THE THUNDERSTORMS AND THREAT OF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND EVENING. A FEW STORMS COULD BECOME SEVERE OVER THE FAR NORTHEAST PLAINS...WITH LARGE HAIL AND STRONG WINDS THE MAIN CONCERNS. HIGH PRESSURE WILL BUILD OVER THE AREA SUNDAY AND MONDAY WITH DRIER AND WARMER CONDITIONS PREVAILING. A COUPLE OF WEATHER DISTURBANCES WILL MOVE ACROSS THE REGION TUESDAY THROUGH THURSDAY WITH COOLER AIR AND AN INCREASE IN MOISTURE. THIS WILL LEAD TO A BETTER CHANCE FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER...ANY REPORTS OF SIGNIFICANT RAINFALL OR FLOODING WILL BE APPRECIATED.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 4:19 AM MDT | Flash Flood Watch | BOU | Boulder, Clear Creek, Douglas, Gilpin, Jefferson, Larimer and 1 more | 12 hr |
| Jul 19, 11:40 AM MDT | Areal Flood Advisory | BOU | Logan | 95 min |
| Jul 19, 1:02 PM MDT | Areal Flood Advisory | BOU | Washington | 88 min |
| Jul 19, 2:09 PM MDT | Areal Flood Advisory | BOU | Washington | 96 min |
| Jul 19, 2:36 PM MDT | Areal Flood Advisory | BOU | Washington | 3 hr |
| Jul 19, 3:04 PM MDT | Special Weather Statement | BOU | Lincoln | 26 min |
| Jul 19, 3:54 PM MDT | Special Weather Statement | BOU | Lincoln | 21 min |
| Jul 19, 4:58 PM MDT | Areal Flood Advisory | BOU | Washington | 92 min |
Nearby
Flash Flood Warnings in Colorado, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.